Doctor insights on:
Zarontin Seizure Agent
Hi.. I am taking tegratol cr300 mg daily and my GGTP levels have increased to 130 and they should be lesser than 38 . I cannot stop the drug as the seizures reoccur on stopping the drug , and no other seizure drug has suited me till now. Can u suggest me
Seizures (Uncontrollable Jerking Of Limbs) (Definition)
A seizure is a symptom in which a person has a convulsion or epileptic attack, usually involving jerking movements of the head, limbs, and rest of the body. It represents abnormal brain function, and can be caused by fever (mainly in young children), by brain infections or tumors, by drug abuse or overdoses, by chemical imbalances, sleep deprivation, etc. ...Read more
Is a seizure drug administerered post op? Does a neurosurgeon administer seizure medication through IV as a precaution against a patient having a seizure during or after brain surgery? Is this common practice?
Administering : Administering anti-seizure medicine through a vein (IV) or by mouth after brain surgery is not uncommon, and usually depends on the neurosurgeon's personal understanding and experience of the risk of seizures given the patient and the surgery. In some cases, patients are advised to take anti-seizure medicine for weeks or months following a surgery.See 1 more doctor answer
Probably not: According to the literature, beta thalassemia is not known to cause seizures. Ask your doctor to be sure. For information, visit http://www.Uptodate.Com/contents/thalassemia-the-basics.
On december 4th i had seizures, my neurologist has put me onlevetiraceta500mg and divalproex 500 mg for this what should I be aware of and what side e?
Need to focus on:: Most neurologists start pts with epilepsy on one drug, or have you had additional drug added to enhance control? First, divalproex may cause hair loss, tremors, weight gain, ovarian cysts, pancreatitis, osteoporosis, liver problems, carnitine metabolism issues, birth defects with mental retardation. Potential levetiracetam, drowsiness, dizziness, depression, psychosis, etc. Hope you avoid all.
I have uterine subchronic hemmorage concealed not.bleeding out 2yrs now PAIN IS GETTING WORSE, ive.been to.E.R i get seizures, lose conscious help?
Below: This format is not designed to help with your situation . GO back to the ER, or your DR.
Sometimes: Sometimes, during a particularly violent seizure, such as a convulsion, a person can fracture part of the bony part of the spine, the vertebrae. This might be more common if you have weak bones (osteopenia) to begin with. If you have unusally severe, or long lasting back pain after a seizure, you should go to the doctor.
Yes, but...: During an absence seizure the person is not aware that theseizure has occurred. Therefore unless someone witnesses the spell, and do not have a loss of postural tojne, you might not be aware of otherepisodes like your first.
Not as such: Status epilepticus can be fatal if untreated, & there is a phenomenon known as sudden unexplained death in epilepsy (SUDEP), which is very rare. You DEFINITELY need to educate yourself about epilepsy. There are lots of reputable websites & LOTS of books about epilepsy for patients (check your local library and Amazon). Knowledge is power; arm yourself.
Yes and no: It may make sense for the goal to have one seizure a month, if for example there would normally be ten or more. Some people have a tendency to have more of these than others. If you have tried 2-3 medicines, perhaps it is time to consider more closely what kind of seizures they are and what may be causing them.
Loads of choices.: Have no clue as to what meds you are taking, but the approach is to increase dosing until toxicity, cut back, and add additional medication. However, the third medicine has only a 3-4% chance of success. We often suggest vagal nerve stimulators if the meds have failed. Risk factors for break thru include missed meds, infection, sleep deprivation, recreational drugs, poor dietary habits, stress.